TheLupusSite.com banner

1 - 8 of 8 Posts

·
Registered
Joined
·
432 Posts
Discussion Starter #1
Hey guys and girls, hope i find you all well and truely stuffed with pancakes..mmm!!

I thought I would update you on my rheumy appointment as you have all been giving me help and advice recently.

Well he was lovely as per usual. He had the results from my 24 hour ECG and said there was something wrong..some kind of tachycardia thing I can't really remember, but he is referring me to a cardiologist. I'm sure its nothing to worry about, although my heart rate was 128 in clinic today and bp 97/148..bit high:p

He has also taken me off of azathioprine(Imuran) as we decided it wasn't working and he has put me back on methotrexate (which i stopped due to nausea/vomitting/headaches/crazy low wcc) but I am injecting myself this time rather than tablets...so am seeing the rheum nurse soon so she can teach me this art! Means definately no babies for me for a good while :(

He also said that he feels my SLE is resistant to alot of meds and he NEEDS to get me off steroids, so he recons he has a pretty good case for getting me Rituximab-which he has had a lot of success with and seems to love at the moment..so we'll see.

He also asked if I could come and find him if i had that purpura type rash again as he wants to biopsy it ?

I told him about my tingly/burning fingers and hands and he pushed on my (very painful) wrists a bit but left it at that so obviously not much concern!

So yeah, thats it. Although now i have a really swollen ankle bone it feels very fluid filled underneath it..how odd? its itchy and hot too but i cant see or feel any bite so can't be that (plus its been covered in socks and boots all day) lol...why do these things always happen 10 minutes after you leave the rheumy's office?!

Love to all

Michele;)

xxxxxxx
 

·
Administrator
Joined
·
10,167 Posts
Hi Michele,

A few members do their own Methotrexate injections. I am sure you will quickly get the hang of it. I hope you don't get as many side effects this time around.

I am surprised the doctor didn't say anything about your painful wrist and fingers. If the problem is still occurring when you have you next appointment I would pressure him for an answer.

Good luck with the cardiologist appointment.

Take care,
Lazylegs
 

·
Registered
Joined
·
15,684 Posts
Hi Michele :)

That sounds like a fairly good appointment. I hope the injected metho does the trick, as lazylegs says a lot of people here bypass that nausea by doing the injections. I have everything crossed for you :luck:

Good luck with the cardio guy too :hug:

love
Lily
 

·
Registered
Joined
·
432 Posts
Discussion Starter #4
thanks guys xxxxxxxxxxxxxxx
 

·
Registered
Joined
·
2,661 Posts
Hi Mooks,

I'm sorry the axathioprine wasn't a success for you. I hope the methotrexate injections have less side effects for you, and that you do get aproved for the rixutan:blush:.

Hugs, Cath
 

·
Registered
Joined
·
432 Posts
Discussion Starter #6
thanks Cath, yes reading through the boards it seems like Rituxan is the "in" thing at the moment! xxxxxx
 

·
The Other Illinois Tammy
Joined
·
1,193 Posts
Hi Michelle,
Glad things seems to go well at your visit. It is possible that you are holding fluid in your ankle, try putting it up for awhile and see if it goes down any. We chatted in the room a little while ago, you like chocolate and peanutbutter oh and pop tarts lol. Let us know how you get along with the new med when you start it please.
 

·
Registered
Joined
·
1,999 Posts
Hi Michele,
I'm sorry you are having to go off the imuran, if it was helping you. I have been on mtx for 17 years. I found a lot fewer side effects with injections than I had with tablets. The injections aren't hard to do once you get past the initial hurdle of "doing it to yourself." I got pretty good at doing injections, could do them either right handed or left! Now, I use a portacath to do my mtx via iv. That is even easier, in my opinion. I found doing a B-12 inj with my mtx really cut my side effects down. My oncologist got me doing those.

I hope you feel better.
Sally
 
1 - 8 of 8 Posts
Top